Introduction

Chapter

Abstract

  • © Springer International Publishing Switzerland 2016. Chemotherapy-induced nausea and vomiting (CINV) is associated with a significant deterioration in quality of life and is perceived by patients as a major adverse effect of the treatment [1, 2]. Increased risk of CINV is associated with the type of chemotherapy administered (Table 1.1) and specific patient characteristics (Table 1.2) [3]. CINV can result in serious complications, such as weakness, weight loss, electrolyte imbalance, dehydration, or anorexia, and is associated with a variety of complications, including fractures, esophageal tears, decline in behavioral and mental status, and wound dehiscence [1]. Patients who are dehydrated, debilitated, or malnourished, as well as those who have an electrolyte imbalance or those who have recently undergone surgery or radiation therapy, are at greater risk of experiencing serious complications from CINV [1–3].
  • Digital Object Identifier (doi)

    International Standard Book Number (isbn) 13

  • 9783319270142
  • Start Page

  • 1
  • End Page

  • 3